Alabama, 2025Damaging Winds in Alabama, June 28, 2025
June 28, 2025 · NWS HUN · 2 events in 2 counties and zones
Small clusters of typical summertime thunderstorms developed during the midday through the afternoon hours. A couple of the thunderstorms produced gusty winds strong enough to knock down a tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Small clusters of typical summertime thunderstorms developed during the midday through the afternoon hours. A couple of the thunderstorms produced gusty winds strong enough to knock down a tree. One storm produced 1-2 inches of rain in just 30 minutes or less atop Huntsville Mountain in Madison County leading to minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 28, 11:16 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 28, 11:16 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1216 PM CDT Sat Jun 28 2025
...New AVIATION...
.NEAR TERM...
(Rest of Today and Tonight)
Issued at 958 AM CDT Sat Jun 28 2025
It's already warm and muggy outside, which has been the trend
recently with 14Z temps in the 70s and dewpoints closely
following behind.
Now just seeing a few showers pop up on radar in southern middle
TN, however expecting greater coverage of convection to develop
closer to this afternoon for the TN Valley. Forecast soundings are
moist with plenty of instability (2-3k J/kg and PWATS ~2"), but
very little shear throughout the profile. Thus, with little
steering flow, storms will not be moving quickly and being
proficient rain producers (1-2"/'hr), this could lead to nuisance
areal flooding and possibly very localized flash flooding.
Otherwise, thunderstorms could produce gusty winds, and frequent
lightning. SPC does not have us outlooked, however WPC did place a
Marginal ERO over us for that heavy rainfall.
Hot and muggy conditions are expected once again today, however
the heat index values will be below Heat Advisory criteria.
Regardless, with daytime highs around 90 degrees and Heat Index
values hovering around 100 degrees, heat safety needs to be top
priority. And while you are outside trying to beat the heat, it's
imperative that you stay weather aware. If you can hear thunder
or see lightning, you are close enough to be struck.
Convection will diminish with sunset but leave warm and muggy
conditions behind that could give way to patchy fog later on
tonight. Lows will be mild in the upper 60s to lower 70s.
&&
.SHORT TERM...
(Sunday through Tuesday)
Issued at 958 AM CDT Sat Jun 28 2025
Slow moving general thunderstorm activity will occur once again
during peak heating hours on Sunday. Coverage will increase to
medium chances (40-60%) during the afternoon hours. Main hazards
will continue to be heavy rainfall, gusty winds and frequent
lightning. Highs will be in the upper 80s with heat index values
in the mid to upper 90s.
Coverage of showers and thunderstorms will increase as we head
into next week as a cold front pushes southeast out of the Midwest
and into our region. Look for medium to high chances 60-80% to
occur during the afternoon hours. Plenty of moisture will remain
in place, allowing for heavy rainfall rates to occur with
thunderstorms, thus keeping localized hydro concerns going. Gusty
winds and frequent lightning will be the other primary hazards.
Highs will be in the low/upper 80s with heat index values in the
90s both days.
&&
.LONG TERM...
(Monday night through Friday)
Issued at 1055 PM CDT Fri Jun 27 2025
The front only moves closer to northern Alabama and southern
middle Tennessee Monday night into Tuesday. Expect higher rain and
thunderstorm chances again (60 to 90 percent). Not much changes
in most guidance, so the main threat will likely continue to be
flooding.
The front may slip south of the area towards the middle to end of
next week, as upper level ridging builds over the area. This may
lessen precipitation chances and build hotter conditions over the
area at the same time. Highs may climb back into the lower 90s
with heat index values getting close to 100 degrees again in some
locations. However, isolated to scattered showers or thunderstorms
will likely remain in the forecast.
&&
.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Sat Jun 28 2025
VFR conditions and light winds are anticipated for KMSL and KHSV
until impacted by thunderstorms this afternoon. Included a PROB30
for both terminals through the afternoon due to the isolated
coverage of thunderstorm development today. These slow moving
thunderstorms will produce heavy rainfall that will reduce VIS
into MVFR, produce gusty winds and lightning. Convection will
diminish with sunset, however patchy fog development later
tonight is possible. Confidence is low on just how much fog will
affect terminals so left it out of this forecast package.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...JMS
SHORT TERM....JMS
LONG TERM....KTW
AVIATION...JMS
In the hours before
Special weather statement, Jun 28, 12:23 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Huntsville AL
123 PM CDT Sat Jun 28 2025
ALZ010-281915-
DeKalb AL-
123 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DEKALB COUNTY
THROUGH 215 PM CDT...
At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Payne. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Payne, Henagar, Sylvania, Valley Head, Hammondville, Mentone,
Pine Ridge, Sulpher Springs, Desoto State Park, and Adamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3450 8555 3450 8556 3449 8556 3448 8558
3444 8558 3441 8561 3438 8578 3460 8578
3471 8555 3453 8551
TIME...MOT...LOC 1823Z 268DEG 2KT 3451 8567
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HCThunderstorm Wind, Dekalb
- When
- June 28, 12:25 PM CST
- Where
- Dekalb County, 1.68 mi NNW of Allen
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.521, -85.685
A tree was knocked down and blocking the road at 1985 CR 85. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- June 28, 5:20 PM CST
- Where
- Lauderdale County, 1.52 mi E of Central Hgts
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.899, -87.753
A tree was knocked down blocking both lanes of the roadway at 2310 CR 92. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, June 28 to 29, 20252 injured · $10,000 · EF3 · 14 events
- Tornado and Hail in South Dakota, June 28 to 29, 20252 injured · EF2 · 45 events
- Tornadoes and Flash Flooding in Minnesota, June 28 to 29, 2025EF1 · 41 events
- Flash Flooding and Flooding in Ohio, June 28, 2025$52,000 · 54 kt wind · 25 events
- Flash Flooding and Damaging Winds in North Carolina, June 28, 2025$78,000 · 50 kt wind · 9 events
- Flash Flood and Hail in Pennsylvania, June 28, 2025$42,000 · 1.25 in hail · 8 events
- Damaging Winds in Virginia, June 28, 2025$36,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, June 28, 2025$20,000 · 3 events
- Damaging Winds in Maryland, June 28, 2025$14,000 · 52 kt wind · 6 events
- Damaging Winds in Virginia, June 28, 2025$14,000 · 65 kt wind · 4 events
- Hail in North Dakota, June 28, 20251.75 in hail · 10 events
- Hail and Damaging Winds in South Dakota, June 28 to 29, 20251 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281950, 1281953.